Missouri, 2025Damaging Wind in Missouri, July 29, 2025
July 29, 2025 · NWS LSX · 1 event in 1 county or zone
In the pre-sunrise hours of July 29th, an MCS dove south into northeast Missouri. As it passed, the storm caused wind damage in Palmyra before moving off.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the pre-sunrise hours of July 29th, an MCS dove south into northeast Missouri. As it passed, the storm caused wind damage in Palmyra before moving off.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 29, 2:27 AM CST, 2 hours 10 minutes earlier. Its key messages:
- Today will be our last day of widespread, dangerous heat. A cold front will then usher in seasonably cool temperatures Wednesday and Thursday.
- A few strong to severe thunderstorms are possible Wednesday afternoon into evening with a passing cold front.
Area forecast discussion, Jul 29, 2:27 AM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
327 AM CDT Tue Jul 29 2025
.KEY MESSAGES...
- Today will be our last day of widespread, dangerous heat. A cold front
will then usher in seasonably cool temperatures Wednesday and
Thursday.
- A few strong to severe thunderstorms are possible Wednesday
afternoon into evening with a passing cold front.
&&
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 327 AM CDT Tue Jul 29 2025
Another dangerously hot day is in store as mid-level ridging
continues to dictate our sensible weather. Much like yesterday,
widespread highs in the 90s with heat index values ranging from 105 -
115 degrees are forecast. An MCS skirting west-central and south-
central Illinois this morning may put a small dent in air
temperatures in these locations. However, for the past several runs
hi-res guidance has effectively killed the system by the time it
reaches our border. With remnant cloud cover moving off before noon,
I don't expect the MCS or its leftovers to significantly impact
today's temperature forecast.
Another MCS will enter northeast Missouri and west-central Illinois
around sunrise Wednesday morning ahead of a cold front. What state
the MCS will be in when it arrives is uncertain, with various models
showing the feature in differing states of decay by 12z. How strong
the MCS is when it arrives will affect whether it lays out any
outflow boundaries, which will become important Wednesday afternoon.
By then, ample instability of up to 3000 J/kg SBCAPE will have
developed ahead of the front with 25 to 35 kts of 0-6 km shear along
it. The only parameter in doubt is the amount of convergence that
will be present along the front. Again, different models show
different values, which translates to varying degrees of
thunderstorm coverage in guidance. With bulk shear vectors parallel
to the front, heavy rain will be a threat. This will be amplified if
coverage is greater. Convergence will also impact how robust
thunderstorms become, and in turn their severity. Thunderstorms that
do become severe will be capable of damaging winds.
The most notable change with the front will be the introduction of a
cooler and drier airmass. Locations north of I-70 will see an end to
our ongoing heatwave on Wednesday. Elsewhere, an additional day of
heat is in store as the front creeps south.
Jaja
&&
.LONG TERM... (Wednesday Night through Monday)
Issued at 327 AM CDT Tue Jul 29 2025
By Thursday, the cold front will be south of the CWA and the new
airmass will be spreading its wealth to all. The warmest locations
in southeast Missouri are only expected to reach the mid-80s, a far
cry from this past week. Conditions will continue to cool through
Saturday as high pressure settles in. Widespread high temperatures
in the 70s are forecast with lows dipping into the 50s and low 60s.
High pressure will exit east by early next week, leaving the region
in southerly flow and ushering in warmer weather yet again.
Jaja
&&
.AVIATION... (For the 06z TAFs through 06z Tuesday Night)
Issued at 1028 PM CDT Mon Jul 28 2025
Dry and VFR flight conditions are expected through a majority of
the TAF period at the local terminals. The only uncertainty of
these forecasted conditions is how outflow from a thunderstorm
complex passing north of the region through early Tuesday morning
may impact the already low potential for fog that, if it
materializes, would mainly impact KUIN, KSUS, and/or KCPS.
Confidence is low enough in fog that it remains out of the TAFs
for now. While winds are forecast to remain light and variable, if
outflow is able to pass over any of the terminals, the winds will
increase and speed and likely prevail briefly out of the north.
Elmore
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Audrain MO-Boone
MO-Callaway MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Monroe
MO-Montgomery MO-Pike MO-Ralls MO-Shelby MO-Warren MO.
Extreme Heat Warning until 7 PM CDT Wednesday for Franklin MO-
Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO.
Heat Advisory until 7 PM CDT Wednesday for Cole MO-Crawford MO-
Gasconade MO-Iron MO-Madison MO-Moniteau MO-Osage MO-
Reynolds MO-Saint Francois MO-Washington MO.
IL...Heat Advisory until 7 PM CDT this evening for Adams IL-Brown IL-
Calhoun IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Montgomery IL-Pike IL.
Extreme Heat Warning until 7 PM CDT Wednesday for Bond IL-
Clinton IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 29, 2:30 AM CST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
330 AM CDT Tue Jul 29 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-300830-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
330 AM CDT Tue Jul 29 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
Dangerous heat will continue today through this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Dangerous heat will continue south of I-70 on Wednesday.
There is a chance of thunderstorms late Tuesday night through
Thursday evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Jaja
Thunderstorm Wind, Marion
- When
- July 29, 4:37 AM CST
- Where
- Marion County, Palmyra
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 39.800, -91.530
Thunderstorm winds snapped several trees in and around Palmyra, including a large tree that fell on the roof of a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 29 to 31, 20253 deaths · 1 event
- Heat in Texas, July 29, 20251 death · 1 event
- Excessive Heat and Heat in Mississippi, July 29 to 31, 202566 events
- Excessive Heat and Heat in Tennessee, July 29 to 31, 202563 events
- Hail and Damaging Winds in North Dakota, July 29, 2025$145,000 · 1 in hail · 5 events
- Damaging Winds in Mississippi, July 29, 2025$107,000 · 52 kt wind · 2 events
- Damaging Wind in Missouri, July 29, 2025$75,000 · 50 kt wind · 1 event
- Excessive Heat and Heat in Oklahoma, July 29 to 31, 202543 events
- Damaging Winds in Iowa, July 29 to 30, 2025$50,000 · 59 kt wind · 7 events
- Damaging Winds and Lightning Strike in Louisiana, July 29, 2025$35,000 · 61 kt wind · 8 events
- Damaging Winds in Iowa, July 29, 202572 kt wind · 34 events
- Damaging Winds in South Dakota, July 29, 202574 kt wind · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278152.